| Catalog Number |
ENC453712 |
| Medical Device Problem Codes |
Premature Activation (1484); Failure to Advance (2524)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/01/2025
Type of Reportable Event
Malfunction
Event or Problem Description
A healthcare professional reported that during an endovascular embolization, a 4.5x37mm enterprise vascular reconstruction device (enc453712, 8645715) was impeded in the distal end of a prowler select plus 150/5cm microcatheter (606s255x, 31471104) could not pass through the microcatheter (mc).The doctor removed the stent and microcatheter from the patient and then switched to a second new microcatheter, a prowler select plus 150/5cm (lot unknown) and delivered the original stent, but the stent was still impeded in the distal end of microcatheter and could not pass through the microcatheter.The doctor removed the stent and the second microcatheter from the patient, it was found that the stent was detached from the delivery wire in the microcatheter.The doctor switched to a second stent to complete the surgery with the second microcatheter.The surgery was prolonged about 10 minutes.Additional event information received on 04-jul-2025 indicated that there was no evidence of physical material within the devices.The microcatheters did not kink/bent.There was no excessive force used with the devices.The 10 minutes procedural delay did not result in a patient adverse consequence.
Additional Manufacturer Narrative
Manufacturer ref#: (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section e1.Initial reporter phone: (b)(6).Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Updated sections on this medwatch: b4, d9, g3, g6, h2, h3, h6 and h11.Complaint conclusion: event description updated with additional event information received on 04-jul-2025: a healthcare professional reported that during an endovascular embolization, a 4.5x37mm enterprise vascular reconstruction device (enc453712, 8645715) was impeded in the distal end of a prowler select plus 150/5cm microcatheter (606s255x, 31471104) could not pass through the microcatheter (mc).The doctor removed the stent and microcatheter from the patient and then switched to a second new microcatheter, a prowler select plus 150/5cm (lot unknown) and delivered the original stent, but the stent was still impeded in the distal end of microcatheter and could not pass through the microcatheter.The doctor removed the stent and the second microcatheter from the patient, it was found that the stent was detached from the delivery wire in the microcatheter.The doctor switched to a second stent to complete the surgery with the second microcatheter.The surgery was prolonged by about 10 minutes.Additional event information received on 04-jul-2025 indicated that there was no evidence of physical material within the devices.The microcatheters did not kink/bent.There was no excessive force used with the devices.The 10 minutes procedural delay did not result in a patient adverse consequence.The device was returned to j&j medtech for further evaluation.A non-sterile 4.5x37mm enterprise vascular reconstruction device was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and the stent component was noted to be inside of the introducer.The distal end of the delivery wire was broken next to the retracting bump.No other damage was observed.Microscopic inspection was performed on the stent component; this was noted to be disengaged from the delivery wire.The distal coil of the delivery wire was found stretched.The broken condition of the delivery wire suggested that the delivery wire was pushed or retracted against resistance sufficiently to cause the delivery wire to break and release the stent inside the introducer.Therefore, the customer complaint can be confirmed.There is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.(b)(6) did review the device history records relative to the manufacturing, inspecting and packaging of the lot 8645715.The history records indicate this product was final inspection tested at (b)(6) and was determined to be acceptable.As part of the j&j medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) do contain the following recommendations: ¿ if resistance is met during manipulation, determine the cause of resistance before proceeding.¿ do not apply undue force if resistance is encountered at any point during stent manipulation.Withdraw the unit and advance a new one.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.